Hives, Itching and Swelling 3 Weeks Post Laser-Lipo

I Had Laser-lipo a Couple of Weeks Ago Yesterday I Started Breaking out in Hives and the Itching is Terrible my Feet and Hands are swollen it came on all of a sudden .please help me

Doctor Answers (2)

Hives are not a result of the Liposuction procedure unless you are still taking medications or have an infection with a reaction

+1

The liposuction procedure should not cause hives,  Check back with your doctor or a dermatologist.  medications, allergies or infections are common causes of hives.


Salt Lake City Dermatologic Surgeon
4.5 out of 5 stars 9 reviews

Are hives and itching related to laser liposuction?

+1

It's unlikely that hives and swollen hands and feet 2 weeks after liposuction are caused by having liposuction, per se. It is common, however, to have itching during the first weeks in the areas that were suctioned. Skin itching can occur in a variety of circumstances due to inflammation, and inflammation is created by having liposuction. 

Possible causes of hives after liposuction

  • If your hives are in the area where your compression garment touches your skin, you may have a sensitivity to something in the material of your garment.
  • You may be having a reaction to a medication you're taking, for example, an antibiotic.
  • Or, your hives may be unrelated to the lipo, medications, or garment and be due to a food, or other unrelated cause.

Let your surgeon know, so s/he can help you figure it out. Usually, OTC diphenhydramine (Benadryl) can be helpful for symptomatic relief. Or if your incisions are well healed, soaking in cool tub with an oatmeal soak is soothing.

Kimberly Finder, MD
San Antonio Dermatologic Surgeon
5.0 out of 5 stars 29 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.